Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

What is the cause of improper dilation of the pupil and floaters in front of the eye in one with uveitis ?

I am HLA B27 positive and had reoccurence of uvities .Recently I had uvities episode in my right eye and still the medicine is going on .This time I noticed that my pupil has not dialated properly it dislated very small and also in 8 shape and I asked my eye doctor he told that pupil is sticked.Now I am seeing very small sized particles(like floater) in front of eye.My question is that will my pupil will come in its own shape and will those floaters go offf ?
Asked On : Thu, 5 Apr 2012
Answers:  2 Views:  220
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Ophthalmologist 's  Response
Dear Friend,

Your description about your problem is quite clear. Uveitis in your case is an autoimmune reaction which is affecting your choroidal tissues and also crossreacting with other body tissues too. with uveitis Iris becomes oedematous, it blood vessels becomes engorged (dilated). Cells and body protiens leaks into the aqueous (eye fluids) and coat the layers of iris, back surface of cornea and lens. the surfaces becomes sticky and tends to adhere to each other. (your pupil has adhered tot he underlying lens at few places giving it an eight appearance) These protiens also leak into the spaces behind the lens into the vitreous and might form clumps (these clumps are seen as floaters).

In inital phases when the stickiness is minimal the pupil and the floaters might go back to their natural condition. in your case you are HLA-b27 +VE, your uveitis is recurrent and your condition of pupil/floaters might disturb you and may not recover. it is advisable to have constant consultation with your eye specialist and continue your proper treatment to avoid other additional condition that may develop over the time. Take care
Answered: Thu, 5 Apr 2012
I find this answer helpful
Ophthalmologist Dr. Martin Worrall's  Response
HLA B27 associated uveitis usually affects the front of the eye causing so call iritis... this is typically treated with steroid eye drops. A common complication of severe iritis is posterior synechia which occurs when the inflamed irits adheres to the crystalline lens. This results in the irregular pupil that you are describing. No treatment is indicated or advisable since cutting these synechiae risks damaging the lens which would result in cataract formation. These synechia are however eventually lysed at the time of cataract removal so the pupil regains a more normal shape.

When you see small sized particles like floaters, these are always near the retina. Up to 50% of HLA B27 assoc uveitis patients will at some point develop posterior uveitis. Unlike anterior uveitis, posterior uveitis may causes less pain and its principle symptom is floaters.

On examination, patients with posterior uveitis will have cells in the vitreous. These patients require more aggressive treatment --- often with periocular or oral steroids. These floaters usually improve once the inflammation improves.

Recurrent uveitis from HLA B27, though easy to treat, often recurs many times over the years. For this reason, ALL of my patients have steroid drops available at home to start treatment at the first sign of trouble to minimize complications. Good Luck.
Answered: Thu, 5 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor